Hello! I am currently undergoing month 4 of a 5 month treatment of Accutane and am taking 60 mg a day. Although I do not have any legitimate breakouts anywhere, my skin is quite red and blotchy where the acne used to be, especially around my mouth. Moreover, my face as a whole is significantly more red than the rest of my body, especially when in comparison to my neck. I was wondering if/when the Accutane will totally remove the redness, leaving a perfect and flawless complexion. Thank you!
On Accutane, Not Experiencing Breakouts, But Quite Red and Blotchy? (photo)
Doctor Answers (1)
Redness and Accutane
Redness is a general side effect of Accutane usually because of two things: sensitivity and lack of moisturization. You need to make sure you are using good general moisturizers frequently (after cool water is best) while on Accutane, and a great sunscreen! I will never say your face will be perfect and flawless, but yes, the redness will subside as your finish your course. Another good product for the redness is SkinCeuticals Redness Neutralizer, which you can use during and post treatments. It's a good thin moisturizer that controls redness and flushing.
Web reference: http://www.skinceuticals.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.